MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PANTERA LEO 3.5/20; BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Model Number 367030
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/18/2019
Type of Reportable Event Malfunction
Event or Problem Description
A pantera leo balloon catheter was chosen for treatment.During procedure the balloon could not be inflated.
 
Additional Manufacturer Narrative
The returned product was subjected to a technical analysis and the corresponding production documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The pantera leo was returned with the transportation wire being stuck in the guidewire lumen.The guidewire lumen is severely deformed and has fractured distal to the guidewire exit port, indicating high tensile force.Inspection of the stuck transportation wire revealed that its protector is upside down, which implies that the transportation wire had once been removed from the instrument and was most likely put back.Due to the severe deformation of the guidewire lumen, a guidewire could not be completely introduced.The reported inflation issues therefore could not be reconstructed.Review of the production documentation confirmed that the instrument was manufactured according to specifications and passed all in-process and final inspections.Based on the conducted investigations, no manufacturing or material related root cause could be determined.

Brand Name
PANTERA LEO 3.5/20
Common Device Name
BASIC CORONARY ANGIOPLASTY BALLOON CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
MDR Report Key8774216
Report Number1028232-2019-02815
Device Sequence Number2038996
Product Code LOX
UDI-Device Identifier07640130415881
UDI-Public07640130415881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K163660
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number367030
Device Catalogue NumberSEE MODEL NO.
Device Lot Number04190898
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2019
Initial Date Received by Manufacturer 07/04/2019
Supplement Date Received by Manufacturer10/01/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date10/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1